MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/35; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/35; CORONARY DRUG-ELUTING STENT
Model Number 404669
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment.It was not possible to deploy the stent to target lesion.The balloon was inflated but the stent did not deploy.The inflation pressure is unknown.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon of the delivery system is not well folded anymore and shows clear signs of inflation.Stent imprints are visible between the x-ray markers, indicating that the stent was initially crimped on the balloon.During the investigation the balloon could not be inflated as the inflation lumen was clogged with dried contrast medium which could not be dissolved.The stent was returned still inside of the protector.The stent is slightly deformed (i.E.Pinched) at its distal end, indicating a handling issue.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.The root cause for the complaint event is most likely related to the handling during the preparations for the intervention.It should be noted that the ifu clearly states to always pull at the very distal end of the protector to avoid dislocation of the stent and not to touch the part of the protector over the stent.Further the ifu advices that the stent system should be visually examined to ensure that the stent is centered between the two radiopaque markers prior to the procedure.Generally, the ifu clearly indicates that the orsiro is indicated for lesions in the native coronary arteries.

Brand Name
ORSIRO (US) 3.0/35
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11581910
Report Number1028232-2021-01483
Device Sequence Number20054189
Product Code NIQ
UDI-Device Identifier07640130439382
UDI-Public07640130439382
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2022
Device Model Number404669
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05202581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;